Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 21, 2013, 6:59 PM CDT for Crittenden County, Union County, Webster County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 6:59 PM CDT (23:59 UTC)
- Expired
- May 21, 2013, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crittenden County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:32 PM CDT, 27 minutes earlier.
Area forecast discussion, May 21, 6:32 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT TUE MAY 21 2013 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 245 PM CDT TUE MAY 21 2013 A VERY COMPLEX SITUATION DURING THE NEXT 24-36 HOURS. SEVERAL GROUPS OF THUNDERSTORMS GOING ON TO OUR SOUTH WHILE ISOLATED STORMS HAVE DEVELOPED OVER SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE MAIN SHORT WAVE AND MAIN BAND OF THUNDERSTORMS...CURRENTLY OVER EASTERN OKLAHOMA...WILL ARRIVE IN THE WESTERN SECTIONS THIS EVENING AND SHOULD BE NEAR THE MISSISSIPPI RIVER BY MIDNIGHT. HIGH RESOLUTION MODELS PRODUCE DIFFERENT SCENARIOS...ONE OF WHICH IS TO TAKE THE MAIN AREA OF THUNDERSTORMS SOUTH. HOWEVER...STILL LOOKS LIKE A GOOD CHANCE OF STORMS ACROSS AT LEAST THE SOUTHERN SECTIONS TONIGHT. PRECIPITABLE WATER VALUES OVER 1.5 OVER MOST OF THE SOUTHERN SECTIONS CURRENTLY. AS WAVES OF STORMS MOVE THROUGH THERE ARE HINTS OF SOME REGENERATION OVER WESTERN KENTUCKY TONIGHT. SO HEAVY RAINFALL HAS BEEN ADDED TO THE GRIDS. CHANCES OF SEVERE WEATHER ARE NOT CLEAR. ISOLATED SEVERE LATE THIS AFTERNOON AND EARLY EVENING. STORMS MAY RAMP UP AGAIN AROUND MIDNIGHT AS A LOW LEVEL JET STREAK DEVELOPS OVER WEST KENTUCKY AT 06Z HOWEVER CAPE VALUES WILL BE LESS THAN 1000 J/KG. WILL HAVE THE EVENING SHIFT KEEP A CLOSE EYE ON THIS SITUATION. STORMS SHOULD MOVE GENERALLY EAST TOMORROW AND AS STORMS WEAKEN IN THE MORNING...SOME SUNSHINE MAY CREATE SOME BETTER INSTABILITY OVER THE EASTERN SECTIONS DURING THE AFTERNOON. SPC HAS PUT THE AREA IN A SLIGHT RISK. WE MOVE ALL OF THE PRECIPITATION OUT BY 06Z THURSDAY...BUT BRING BACKS SHOWERS AND A FEW STORMS WITH A WAVE MOVING IN FROM THE PLAINS DURING THE DAY ON THURSDAY. THESE WILL MAINLY BE OVER THE SOUTHERN SECTIONS. MUCH LOWER DEW POINTS COME IN BEHIND THIS SHORTWAVE WITH UPPER 40S DEW POINTS BY FRIDAY MORNING. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 245 PM CDT TUE MAY 21 2013 MODELS SHOW HIGH PRESSURE BUILDING SOUTH OUT OF CENTRAL/EASTERN CANADA FRIDAY INTO FRIDAY NIGHT. THIS WILL LEAD TO DRY AND COOLER THAN AVERAGE CONDITIONS. BY 12Z SATURDAY...ECMWF DIVERGES FROM THE GEM AND GFS...SHOWING THE SURFACE HIGH MOVING FARTHER EAST AND A WEAKER UPPER LEVEL RIDGE ACROSS THE CENTRAL U.S. THIS ALLOWS A WEAK SURFACE BOUNDARY TO SET UP FROM EAST TO WEST ACROSS THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS...THUS SHOWING SOME PRECIP ACROSS THE REGION. GEM AND GFS...SHOWING THE STRONGER SURFACE HIGH AND UPPER LEVEL RIDGE...KEEP THE BOUNDARY FARTHER NORTH AND KEEP ANY PRECIP NORTH OF THE PAH FORECAST AREA UNTIL AT LEAST LATE SUNDAY. GEM AND GFS HAVE BEEN MORE CONSISTENT AND PREFER TO CONTINUE TO LEAN TOWARD THESE SOLUTIONS. WENT WITH SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN OUR EXTREME NORTHERN COUNTIES ON SUNDAY...THEN CHANCE POPS NORTH TO SLIGHT CHANCE POPS SOUTH SUNDAY NIGHT AS THE GFS SHOWS THE FRONT DIPPING SOUTH. GFS THEN SHOWS THE UPPER LEVEL RIDGE SLIDING A LITTLE FARTHER EAST AND BUILDING NORTH ON MONDAY...WHICH WILL HELP PUSH THE FRONT BACK NORTH. WENT WITH SLIGHT CHANCE POPS SOUTHWEST TO CHANCE POPS NORTHEAST ON MONDAY...WITH DRY CONDITIONS RETURNING BY MONDAY NIGHT AND CONTINUING INTO TUESDAY. WINDS WILL BECOME SOUTHERLY BY LATE SATURDAY. AFTER A COOLER START TO THE WEEKEND...THE SOUTH WINDS WILL LEAD TO GRADUALLY MODERATING TEMPERATURES FROM SATURDAY THROUGH THE EARLY PART OF NEXT WEEK. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL SATURDAY...WITH NEAR TO A LITTLE ABOVE SEASONAL READINGS SATURDAY NIGHT THROUGH TUESDAY. && .AVIATION... ISSUED AT 632 PM CDT TUE MAY 21 2013 LEADING EDGE OF RAIN AND STORMS WAS OVER KPAH AT 23Z. THE LEADING EDGE WILL REACH KEVV/KOWB BY 01Z. BRIEF PERIOD OF IFR/MVFR CONDITIONS WILL OCCUR NEAR THE LEADING EDGE...FOLLOWED BY SEVERAL HOURS OF VFR CONDITIONS IN RAIN WITH A FEW LIGHTNING STRIKES. AROUND OR AFTER 06Z...A LARGER AND HEAVIER AREA OF RAIN AND STORMS WILL AFFECT ALL TAF SITES. THERE MAY BE SOME IFR CONDITIONS FOR BRIEF PERIODS OF TIME OVERNIGHT. ON WEDNESDAY MORNING...CONDITIONS WILL IMPROVE TO VFR AS THE RAIN ENDS. WINDS WILL BE MAINLY SOUTHWEST THROUGH THE TAF PERIOD...BECOMING GUSTY DURING THE DAY ON WEDNESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...PS LONG TERM...RST AVIATION...MY
Hazardous weather outlook, May 21, 3:57 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT TUE MAY 21 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM VAN BUREN MISSOURI...TO CAPE GIRARDEAU MISSOURI...TO EVANSVILLE INDIANA. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE OF STORMS WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM BOONVILLE INDIANA TO CADIZ KENTUCKY. DAMAGING WINDS ARE THE MAIN HAZARD. THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE SLIGHT RISK AREA. PS
In the hours before
Local storm report, May 21, 4:14 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 W RISCO 36.55N 89.93W
05/21/2013 E0.75 INCH NEW MADRID MO TRAINED SPOTTER
PENNY SIZE HAIL AND WINDS GUSTING 30 TO 50 MPH
&&
MYSpecial weather statement, May 21, 4:15 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CDT TUE MAY 21 2013 KYZ001-MOZ110>112-114-212200- FULTON KY-MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 415 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON COUNTY IN WESTERN KENTUCKY...AND SOUTHEASTERN STODDARD...SCOTT...NEW MADRID AND MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 500 PM CDT... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARMA...OR 5 MILES EAST OF BERNIE...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... DEXTER...LILBOURN...NEW MADRID...HUNTER-DAWSON STATE HISTORIC SITE...SIKESTON...EAST PRAIRIE...MINER...ORAN...CHARLESTON... BENTON...ESSEX...CANALOU...FARRENBURG...MATTHEWS...MOREHOUSE... ANNISTON...BERTRAND...HAY-WOOD CITY...MORLEY AND NORTH LILBOURN. PS
Special weather statement, May 21, 6:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 640 PM CDT TUE MAY 21 2013 ILZ090-KYZ007-008-010-011-013-017-220030- CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-MARSHALL KY-POPE IL- 640 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...AND NORTHWESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHERN CRITTENDEN...CALDWELL...NORTHERN MARSHALL...LYON AND SOUTHERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 730 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BURNA TO CALVERT CITY...AND MOVING EAST AT 40 MPH. WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... EDDYVILLE...PRINCETON...BURNA...SALEM...FARMERSVILLE...COBB... CRESWELL...GRAND RIVERS...DYCUSBURG...KUTTAWA...FREDONIA...FRYER AND HAWKINS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, May 21, 6:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 645 PM CDT TUE MAY 21 2013 KYZ008-009-012-017-220030- CALLOWAY KY-CHRISTIAN KY-MARSHALL KY-TRIGG KY- 645 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND EASTERN CALLOWAY...TRIGG AND EASTERN MARSHALL COUNTIES IN WESTERN KENTUCKY UNTIL 730 PM CDT... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CALVERT CITY TO 9 MILES SOUTHEAST OF MURRAY...AND MOVING EAST AT 40 MPH. WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LAND BETWEEN THE LAKES AREA...CADIZ...HOPKINSVILLE...FORT CAMPBELL NORTH...OAK GROVE...ENERGY...CANTON...AURORA...NEW CONCORD... ROCKCASTLE...LINTON...LAFAYETTE AND HERNDON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:58 PM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 47 min |
| May 21, 12:14 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wayne and 1 more | 46 min |
| May 21, 1:02 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.